Alert archive / Delaware / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 1, 2019, 3:39 PM EDT for Kent County, Delaware. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 3:39 PM EDT (19:39 UTC)
- Expired
- Aug 1, 2019, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 54 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WWUS81 KPHI 011939
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
339 PM EDT Thu Aug 1 2019
DEZ001-002-MDZ008-012-015-012030-
Kent-New Castle-Queen Anne's-Cecil-Kent-
339 PM EDT Thu Aug 1 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN
KENT AND SOUTHEASTERN CECIL COUNTIES...
At 338 PM EDT, strong thunderstorms were clustered over Delaney
Corner, or 12 miles south of Middletown, moving east at 15 mph.
Wind gusts up to 40 mph and half inch hail are possible with the
strongest storms.
Locations impacted include...
Dover, Middletown, Smyrna, Camden, Clayton, Cheswold, Cecilton,
Millington, Sudlersville, Hartly, Warwick, Rising Sun-Lebanon,
Hazlettville, Delaney Corner, Dover Base Housing, Crumpton, Dover
Speedway, Sassafras, Green Spring and Rising Sun.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with the strongest
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 3941 7586 3952 7558 3944 7558 3941 7554
3937 7552 3935 7549 3934 7550 3931 7543
3925 7540 3912 7541 3906 7567 3911 7575
3914 7575 3913 7578 3926 7597
TIME...MOT...LOC 1938Z 289DEG 12KT 3927 7576
$$
GorseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:45 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 1, 2:45 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 245 PM EDT Thu Aug 1 2019 .SYNOPSIS... A cold front will continue to move across the area early today, before stalling near or just south of the area through Friday. This boundary will push farther south over the weekend into early next week while several waves of low pressure move along it. Meanwhile, surface trough may develop across the east coast Saturday, while a back door cold front may move across the area later Saturday into Sunday. A lee-side trough may again develop along the east coast for the middle to end of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... No significant changes with the latest update. Earlier fog has dissipated. The cold front looks to now be just south of Delaware, where it will likely remain for the rest of the day. We haven't seen much dry air advection yet this morning, but that is expected through the day as dew points should be in the 60s for most locations by this afternoon (the one exception is in Delmarva and far south Jersey, were dew points near 70 may continue through the day. There is some question on the extent of afternoon convection. It still looks like most of the convective activity will be centered around the stationary front. However, some models depict precipitation developing as far north as central NJ. For now, have stayed close to the previous forecast, with 20% for most areas north of Delmarva, and 30 to 40% across Delmarva. Unlike yesterday however, the threat for heavy rain and severe storms looks to be relatively low. Instability will be limited today and the shear is even weaker today than it was yesterday (likely less than 20 kt through the day). Dry air advection will mean that precipitable water values should be decreasing through the day. It will remain warm in most areas with more humidity over the S/E areas. Winds will be light today from the NW or N early then mostly E or SE this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... A chance for showers will continue across Delmarva and south NJ through Friday as the frontal boundary will remain stalled out to our south, while high pressure builds to our north then offshore. A tstm is possible too, but severe weather is not expected. It will remain warm and humid Thu night with lows in the upper 60s/low 70s S/E and low 60s N/W. There may be some patchy fog across the valleys N/W tonight. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... The large scale synoptic pattern for the extended period will basically be controlled by troughing across most of the eastern half of the country, with several short waves/vorticity impulses affecting the area at various times. This will lead to multiple surface features affecting the area, and potentially leading to an active pattern. The front will stay to our south overnight Friday into Saturday, while a couple of waves of low pressure move along the boundary to our south. Meanwhile, a lee-side/thermal trough may develop along the east coast starting Saturday, while couple of short wave/vorticity impulses will move across the area as well. This could help create some showers or thunderstorms across the region Friday night into Saturday. This trough is forecast to push offshore around Sunday as a backdoor cold front moves across the area from the north. For Monday and Tuesday, a couple of waves of low pressure are forecast to move along the frontal boundary that remains to our south. These waves may push the front close enough to our area to lead to a chance of showers and thunderstorms. Another lee- side/thermal trough may develop along the east coast Wednesday and Thursday. Multiple short waves/vorticity impulses will lead to a chance of showers and thunderstorms each day. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR conditions are expected today with mostly sunny skies north and partly sunny conditions south/east. A small chance for showers this afternoon across Delmarva. Mostly light NE or E winds expected today. Tonight...A continuation of VFR conditions expected. The arriving drier air from the N will likely preclude any fog development. Some showers could arrive across Delmarva or srn NJ, but not confid enough yet to include in the tafs. Light winds expected. OUTLOOK... Friday night-Saturday night...Generally VFR during the day, with some MVFR conditions possible with showers and thunderstorms. Patchy fog also possible each night, leading to areas of sub-VFR conditions. Sunday...VFR. Monday and Tuesday...Mostly VFR conditions expected. Scattered showers and thunderstorms possible. && .MARINE... A mostly quiet day is expected across the waters. Winds will be mostly under 10 knots from the NW or N this morning then switching around to E or SE this afternoon. A few showers possible over Delaware Bay and the DE/srn NJ waters. Seas mostly 1 to 2 ft. OUTLOOK... Friday night-Tuesday...Conditions are expected to remain below advisory, although winds may gust around 20 knots at times. Rip Currents... The moderate risk of rip currents continues today as the long period underlying swell remains and on shore flow will develop across the area this afternoon. && .TIDES/COASTAL FLOODING... We are monitoring the potential for some minor coastal flooding during the evening/overnight tides, starting tonight and continuing into the weekend. The new moon occurred yesterday, and astronomical tides are anomalously high. It will take very small positive departures to produce minor flooding (mere tenths of a foot) through early this weekend. A light onshore flow is expected to develop today and continue through early this weekend. This may be enough to produce at least spotty minor flooding on the Atlantic coast, the Delaware Bay, and the tidal Delaware River beginning this evening/night. Advisory- level flooding cannot be ruled out. Similar conditions may occur Friday and Saturday with the evening/overnight high tides. Stay tuned to the latest forecasts. Coastal flooding is not expected on the eastern shore of Chesapeake Bay at this time. && .EQUIPMENT... The NOAA Weather Radio transmitter located in Howell, New Jersey (Station WXM-60) was damaged during the storms on July 22. As a result, the radio signal is not transmitting properly. It will take a while for the repairs to be made. We do not have an estimate as to when the broadcast will be fully restored. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...Johnson/O'Hara Short Term...O'Hara Long Term...Robertson/Franklin Aviation...Franklin/Johnson Marine...Franklin/Johnson Tides/Coastal Flooding... Equipment...
Hazardous weather outlook, Aug 1, 5:25 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 525 AM EDT Thu Aug 1 2019 MDZ008-012-015-019-020-NJZ001-007>010-PAZ054-055-060>062-101>105- 020930- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris- Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-Northampton- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks- 525 AM EDT Thu Aug 1 2019 This Hazardous Weather Outlook is for northeast Maryland, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-NJZ012-013-015>023-027-PAZ070-071-106-020930- New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Mercer- Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington-Delaware-Philadelphia- Lower Bucks- 525 AM EDT Thu Aug 1 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. At least spotty minor tidal flooding is possible during high tide this evening and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. At least spotty minor tidal flooding is possible during high tide Saturday evening and Saturday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-020930- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 525 AM EDT Thu Aug 1 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. There is a moderate risk for the development of dangerous rip currents today and tonight. At least spotty minor tidal flooding is possible during high tide this evening and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. At least spotty minor tidal flooding is possible during high tide Saturday evening and Saturday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-020930- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 525 AM EDT Thu Aug 1 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 1, 2:01 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
201 PM EDT Thu Aug 1 2019
PAZ060-011830-
Berks-
201 PM EDT Thu Aug 1 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BERKS
COUNTY...
At 159 PM EDT, strong thunderstorms were clustered over Spring Ridge,
or over Reading, moving southeast at 10 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Sinking Spring, Laureldale,
Womelsdorf, Wernersville, Newmanstown, Leesport, Shoemakersville,
Elverson, Bernville, New Morgan, Spring Ridge, Fairview Hgts,
Shillington, West Reading, Mount Penn, Mohnton and Kenhorst.
Heavy rainfall is also occurring, and may cause localized flooding.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with some of the
embedded storms. Lightning can strike 10 miles away from a
thunderstorm. Seek a safe shelter inside a building or vehicle.
LAT...LON 4052 7598 4030 7565 4023 7571 4014 7587
4031 7614 4036 7621 4037 7623
TIME...MOT...LOC 1759Z 309DEG 8KT 4035 7597
GorseSpecial weather statement, Aug 1, 2:28 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
228 PM EDT Thu Aug 1 2019
PAZ060-101-011915-
Western Chester-Berks-
228 PM EDT Thu Aug 1 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL BERKS
AND NORTH CENTRAL CHESTER COUNTIES...
At 227 PM EDT, strong thunderstorms were clustered near Adamstown, or
8 miles south of Reading, moving southeast at 10 mph.
Wind gusts up to 40 mph and half inch hail are possible.
Locations impacted include...
Wyomissing, Honey Brook, Elverson, New Morgan, Shillington, Mohnton,
Kenhorst and Flying Hills.
Torrential rainfall is also occurring, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4032 7598 4018 7569 3998 7592 4001 7596
4004 7593 4011 7594 4014 7588 4025 7605
4026 7606
TIME...MOT...LOC 1827Z 311DEG 11KT 4021 7599
GorseSpecial weather statement, Aug 1, 2:43 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
243 PM EDT Thu Aug 1 2019
DEZ002-011930-
Kent-
243 PM EDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENT COUNTY...
At 242 PM EDT, a strong thunderstorm was located over Cheswold, or
near Dover, moving south at 10 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Dover, Camden, Cheswold, Bowers, Woodside, Viola, Hartly, Rising
Sun-Lebanon, Rising Sun, Hazlettville, Dover Base Housing, Dover
Speedway, Wyoming, Felton, Kenton, Magnolia, Little Creek, Leipsic,
Rodney Village and Kent Acres.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3898 7571 3922 7572 3928 7547 3910 7540
3907 7541 3904 7537
TIME...MOT...LOC 1842Z 347DEG 10KT 3919 7560
GorseSpecial weather statement, Aug 1, 3:04 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
304 PM EDT Thu Aug 1 2019
NJZ016-021-011930-
Salem-Cumberland-
304 PM EDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND AND
SOUTHWESTERN SALEM COUNTIES...
At 304 PM EDT, a strong thunderstorm was located near Alloway, or 9
miles northwest of Bridgeton, moving southeast at 10 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Alloway, Quinton, Shiloh, Hancocks Bridge and Newport Meadows.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3960 7543 3957 7520 3937 7536 3941 7541
3941 7542 3942 7543 3942 7544 3943 7544
3947 7550
TIME...MOT...LOC 1904Z 307DEG 7KT 3951 7536
GorseSpecial weather statement, Aug 1, 3:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
339 PM EDT Thu Aug 1 2019
DEZ001-002-MDZ008-012-015-012030-
Kent-New Castle-Queen Anne's-Cecil-Kent-
339 PM EDT Thu Aug 1 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN
KENT AND SOUTHEASTERN CECIL COUNTIES...
At 338 PM EDT, strong thunderstorms were clustered over Delaney
Corner, or 12 miles south of Middletown, moving east at 15 mph.
Wind gusts up to 40 mph and half inch hail are possible with the
strongest storms.
Locations impacted include...
Dover, Middletown, Smyrna, Camden, Clayton, Cheswold, Cecilton,
Millington, Sudlersville, Hartly, Warwick, Rising Sun-Lebanon,
Hazlettville, Delaney Corner, Dover Base Housing, Crumpton, Dover
Speedway, Sassafras, Green Spring and Rising Sun.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with the strongest
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 3941 7586 3952 7558 3944 7558 3941 7554
3937 7552 3935 7549 3934 7550 3931 7543
3925 7540 3912 7541 3906 7567 3911 7575
3914 7575 3913 7578 3926 7597
TIME...MOT...LOC 1938Z 289DEG 12KT 3927 7576
GorseThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:38 PM EDT | Special Marine Warning | PHI | 67 min | |
| Jul 31, 9:26 PM EDT | Special Marine Warning | PHI | 49 min | |
| Jul 31, 9:33 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland | 42 min |
| Aug 1, 2:46 PM EDT | Areal Flood Advisory | PHI | Cumberland | 66 min |
| Aug 1, 3:02 PM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Cape May, Cumberland, Gloucester, Mercer and 1 more | 12 hr |
| Aug 1, 3:04 PM EDT | Special Weather Statement | PHI | Salem | 26 min |
| Aug 1, 3:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| Aug 1, 3:48 PM EDT | Special Weather Statement | PHI | Salem | 42 min |
| Aug 1, 2:01 PM EDT | Special Weather Statement | PHI | Berks | 29 min |
| Aug 1, 2:28 PM EDT | Special Weather Statement | PHI | Chester | 47 min |
| Aug 1, 3:24 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 66 min |
| Jul 31, 8:39 PM EDT | Special Weather Statement | PHI | Sussex | 36 min |
| Jul 31, 8:48 PM EDT | Special Weather Statement | PHI | Sussex | 27 min |
| Jul 31, 9:18 PM EDT | Special Weather Statement | PHI | Sussex | 27 min |
| Aug 1, 2:43 PM EDT | Special Weather Statement | PHI | Kent | 47 min |
| Aug 1, 3:51 PM EDT | Special Weather Statement | PHI | Kent | 39 min |
| Aug 1, 4:00 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 60 min |
| Aug 1, 4:06 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 54 min |
| Aug 1, 4:11 PM EDT | Special Weather Statement | PHI | New Castle | 34 min |
| Aug 1, 4:41 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 21 min |
| Aug 1, 4:56 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 50 min |
| Aug 1, 5:28 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 47 min |
| Aug 1, 6:16 PM EDT | Special Weather Statement | PHI | Sussex | 14 min |
| Jul 31, 8:00 PM EDT | Special Weather Statement | PHI | Kent | 30 min |
| Jul 31, 8:13 PM EDT | Special Weather Statement | PHI | Queen Anne's | 32 min |
| Jul 31, 8:47 PM EDT | Special Weather Statement | PHI | Caroline | 28 min |
| Aug 1, 4:02 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 45 min |
Nearby
Special Weather Statements in Delaware, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.